Alert archive / Wisconsin / Gale Warnings in 2016

Gale Warning 12, NWS Milwaukee, WI

May 3, 2016

NWS Milwaukee, WI issued this gale warning at May 3, 2016, 6:45 PM CDT. It took effect at May 4, 2016, 2:00 AM CDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2016, 6:45 PM CDT (23:45 UTC)
In effect from
May 4, 2016, 2:00 AM CDT
Expired
May 4, 2016, 2:54 AM CDT
In force
54 min
Issued by
NWS Milwaukee, WI

The text

As transmitted.

943 
WHUS73 KMKX 032345
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
645 PM CDT TUE MAY 3 2016

...GUSTY NORTH WINDS DEVELOPING LATER TONIGHT INTO WEDNESDAY...

.A STRONG COLD FRONT WILL SWEEP DOWN LAKE MICHIGAN THIS EVENING.
GUSTY NORTH WINDS WILL DEVELOP LATER TONIGHT OVER THE NEAR SHORE
WATERS BEHIND THE DEPARTING COLD FRONT. GUSTS TO 35 KNOTS ARE
EXPECTED ALONG WITH BUILDING WAVES.

HENCE THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO A GALE
WARNING. 

LMZ643>646-040745-
/O.UPG.KMKX.SC.Y.0045.160504T0900Z-160505T0500Z/
/O.NEW.KMKX.GL.W.0012.160504T0700Z-160504T1600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
645 PM CDT TUE MAY 3 2016

...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 AM CDT
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: BECOMING NORTH 20 TO 30 KNOTS LATER TONIGHT WITH GUSTS
  TO 35 KNOTS.

* WAVES: WAVES BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
2 follow-up statements
067 
WHUS73 KMKX 040200
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 PM CDT TUE MAY 3 2016

...GUSTY NORTH WINDS DEVELOPING LATER TONIGHT INTO WEDNESDAY...

.A STRONG COLD FRONT WILL SWEEP DOWN LAKE MICHIGAN THROUGH 2 AM
CDT. GUSTY NORTH WINDS WILL DEVELOP IN THE WAKE OF THE COLD FRONT
LATER TONIGHT. GUSTS TO 35 KNOTS ARE EXPECTED ALONG WITH BUILDING
WAVES.

A GALE WARNING REMAINS IN EFFECT FOR LATE TONIGHT AND WEDNESDAY
MORNING. 

LMZ643>646-041000-
/O.CON.KMKX.GL.W.0012.160504T0700Z-160504T1600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
900 PM CDT TUE MAY 3 2016

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM CDT
WEDNESDAY...

* WINDS: BECOMING NORTH 20 TO 30 KNOTS LATE TONIGHT WITH GUSTS TO
  35 KNOTS.

* WAVES: WAVES BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
986 
WHUS73 KMKX 040754
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
254 AM CDT WED MAY 4 2016

...GUSTY NORTH WINDS TODAY...LARGE WAVES THROUGH EARLY THURSDAY
MORNING...

.STRONG AND GUSTY NORTHERLY WINDS IN THE WAKE OF A DEPARTING COLD
FRONT CAN BE EXPECTED THROUGH TODAY. WINDS WILL DIMINISH TONIGHT
AS HIGH PRESSURE GRADUALLY BUILDS IN AS LOW PRESSURE PULLS AWAY.
HOWEVER...THE NORTHERLY FETCH WILL KEEP WAVES ELEVATED THROUGH MID
MORNING ON THURSDAY.

LMZ643>646-041600-
/O.CAN.KMKX.GL.W.0012.000000T0000Z-160504T1600Z/
/O.NEW.KMKX.SC.Y.0046.160504T0900Z-160505T1400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
254 AM CDT WED MAY 4 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT
THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHERLY WINDS INCREASING TO 30 KNOTS...DIMINISHING BY
  EVENING.

* WAVES: WAVES BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at May 3, 3:31 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 3, 3:31 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CDT TUE MAY 3 2016

.SHORT TERM...

TONIGHT...FORECAST CONFIDENCE MEDIUM.

A STRONG MID LEVEL SHORTWAVE AND UPPER DIVERGENCE IN THE LEFT EXIT
REGION OF AN UPPER JET WILL DROP THROUGH THIS EVENING. A SURFACE
COLD FRONT WILL MOVE ACROSS SOUTHERN WI THIS EVENING BRINGING A
LINE OF SHOWERS. THERE IS A SMALL CHANCE OF THUNDERSTORMS. CAPE IS
MINIMAL WITH THE NAM MOST AGGRESSIVE WITH UP TO 200 J/KG. BUFKIT
SOUNDINGS SHOW SOME OF THE BETTER INSTABILITY IS AFTER THE FRONTAL
PASSAGE WHEN THE LOW LEVELS SATURATE. THERE IS AN INVERTED V
SOUNDING AND STEEP LOW LEVEL LAPSE RATES SUPPORTIVE OF ISOLATED
WIND GUSTS BUT WITH MIMINMAL CAPE ITS HARD TO GET EXCITED ABOUT.

WEDNESDAY...FORECAST CONFIDENCE MEDIUM.

A TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE WITH GUSTY NORTH
WINDS. TEMPERATURES WILL BE COOLER ON WEDNESDAY BEHIND THE FRONT.
A FEW MODELS SHOW SOME LIGHT PRECIP MAINLY IN SE WI WITH WEAK
SURFACE CONVERFENCE SO HAVE A SLIGHT CHANCE OF SHOWERS.

WEDNESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM.

THE OMEGA BLOCK THAT WILL DEVELOP OVER THE WESTERN AND CENTRAL
PORTIONS OF THE USA ON WED WILL SLOWLY DRIFT EWD THROUGH THIS
PERIOD. MORE SPECIFICALLY...THE LARGE UPPER LOW OVER THE GREAT
LAKES ON WED WILL MOVE TO THE SE USA WED NT INTO THU WITH HEIGHT
RISES OVER THE UPPER MS RIVER VALLEY AND WRN GREAT LAKES. THE WARM
ADVECTION WITH THE BUILDING RIDGE WILL BRING SCT-BKN MID LEVEL
CLOUDS INTO SRN WI THU AFT AND LINGER INTO SAT AM. AT THE
SFC...THE SFC RIDGE WILL MOVE ACROSS SRN WI ON THU WHILE A N-S WARM
FRONT WILL THEN SET UP FROM UPPER MI THROUGH ERN WI. TEMPS WILL
WARM INTO FRI WITH ESPECIALLY WARM TEMPS ON FRI AS 925 MB TEMPS
WARM ABOVE 20C. THIS YIELDS HIGH TEMPS IN THE LOWER 80S OVER
SOUTH CENTRAL WI AND 70S FAR EAST. A LAKE BREEZE IS EXPECTED EACH
DAY BUT WILL NOT TRAVEL TOO FAR INLAND ESPECIALLY ON FRI.

.LONG TERM...SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE
MEDIUM.

THE OMEGA BLOCK WILL BREAK DOWN AS A STRONG CANADIAN UPPER TROUGH
AND COLD FRONT ARRIVES OVER THE GREAT LAKES ON SAT. THERE ARE GOOD
CHANCES OF SHOWERS AND PERHAPS A TSTORM WITH THE FRONTAL PASSAGE.
HIGH PRESSURE AND PLEASANT SPRING WX TO THEN PREVAIL ON SUN.

A LARGE UPPER TROUGH OVER THE ROCKIES WILL THEN SLOWLY APPROACH
THE UPPER MS RIVER VALLEY EARLY NEXT WEEK WITH CHANCES OF SHOWERS
AND TSTORMS INCREASING TOWARD THE MIDDLE OF THE WEEK.

&&

.AVIATION/00Z TAFS/...

EXPECT A COLD FRONT TO BRING A LINE OF SHOWERS BETWEEN 2 AND 6Z AND
WINDS WILL SHIFT TO THE NORTH BEHIND IT. THERE IS A SMALL CHANCE FOR
THUNDERSTORMS BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN TAFS.
GUSTY WINDS WOULD BE THE MAIN THREAT. TEMPORARY MVFR CONDITIONS MAY
ACCOMPANY THE SHOWERS...ESPECIALLY AT EASTERN TAF SITES. 1-2 KFT
CEILINGS ARE EXPECTED AFTER THE FRONTAL PASSAGE AT EASTERN TAF STIES
AND MAY LINGER THROUGH MID MORNING. GUSTY NORTH WINDS ARE EXPECTED
THROUGH THE DAY WEDNESDAY WITH BROKEN VFR CUMULOUS.

.MARINE

A COLD FRONT WILL MOVE THROUGH THIS EVENING BRINGING RAIN
SHOWERS AND A CHANCE OF THUNDERSTORMS. BEHIND THE FRONT BRISK NORTH
WINDS AND HIGH WAVES WILL RESULT WITH A SMALL CRAFT ADIVSORY IN
EFFECT FOR WEDNESDAY AND WEDNESDAY EVENING. THE HIGHER WINDS AND
WAVES MAY LINGER LONGER SOUTH OF NORTH POINT LIGHTHOUSE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO MIDNIGHT CDT
     WEDNESDAY NIGHT FOR LMZ643>646.

&&

TONIGHT/WEDNESDAY AND AVIATION/MARINE...MARQUARDT
WEDNESDAY NIGHT THROUGH TUESDAY...GEHRING
Hazardous weather outlook, May 3, 6:20 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 PM CDT TUE MAY 3 2016

WIZ046-047-051-052-056>060-062>072-042230-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
620 PM CDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING WITH THE PASSAGE OF
A COLD FRONT. GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THE
STORMS...BUT NO SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY WITH THE
PASSAGE OF ANOTHER COLD FRONT. LOW PRESSURE WILL THEN APPROACH THE
REGION NEXT WEEK WITH ADDITIONAL CHANCES OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-042230-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
620 PM CDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING WITH THE PASSAGE OF
A COLD FRONT. GUSTY WINDS ARE EXPECTED WITH THE STORMS. SMALL HAIL
AND WIND GUSTS OF 30 TO 40 KNOTS MAY OCCUR.

GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP LATER TONIGHT BEHIND THE
COLD FRONT. GUSTS MAY REACH GALE WARNING LEVELS. AT THIS TIME...A
SMALL CRAFT ADVISORY IS IN EFFECT...HOWEVER THAT MAY BE UPGRADED
THIS EVENING TO A GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR WEDNESDAY AND WEDNESDAY
EVENING DUE TO GUSTY NORTH WINDS AND HIGH WAVES IN THE WAKE OF
THE COLD FRONT.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY WITH THE
PASSAGE OF ANOTHER COLD FRONT. LOW PRESSURE WILL THEN APPROACH THE
REGION NEXT WEEK WITH ADDITIONAL CHANCES OF THUNDERSTORMS.

WWW.WEATHER.GOV/MKX

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:11 AM CDTSmall Craft AdvisoryMKX16 hr

Nearby

Gale Warnings in Wisconsin, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.